Post-SSRI sexual dysfunction & other enduring sexual dysfunctions

Epidemiol Psychiatr Sci. 2019 Sep 23;29:e55. doi: 10.1017/S2045796019000519.

Abstract

Enduring sexual difficulties following treatment with selective serotonin reuptake inhibitor antidepressants have been reported to regulators since 1991, but it was only in 2006 that a formal post-SSRI sexual dysfunction syndrome was reported. The clinical, research and regulatory implications of this syndrome are considerable and researchers using epidemiological methods are well placed to map out the contours of the problem and perhaps pinpoint possible treatments.

Keywords: Adverse effects; antidepressants; drug side effects other; sexual dysfunction.

MeSH terms

  • Humans
  • Serotonin Uptake Inhibitors / adverse effects*
  • Sexual Dysfunction, Physiological / chemically induced*
  • Sexual Dysfunction, Physiological / physiopathology
  • Substance Withdrawal Syndrome / etiology*

Substances

  • Serotonin Uptake Inhibitors